MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET HELICAL ULTRA 2MM X 2CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET HELICAL ULTRA 2MM X 2CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035432020
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure the coil (subject device) was found prematurely detached in the catheter.The procedure was completed successfully.The patients medical condition was good.There were no clinical consequences to the patient.
 
Additional Manufacturer Narrative
The device was returned and the lot number was confirmed with the packaging returned with the device.During visual inspection, the main coil was not returned and was seen to be detached from the pusher wire.Functional inspection was not carried out due to the damage noted.Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated that the device was confirmed to be in good condition during preparation/prior to use on the patient and was prepared as per the dfu, continuous flush was set up and maintained throughout the clinical procedure, the coil was not advanced or retracted with force, and the patient's anatomy was not tortuous.Analysis of the returned device revealed the main coil had been separated from the pusher wire.The main coil was not returned.Based on visual inspection, it appears the coil had been manually detached.In the case of this complaint, it is probable that the main coil was manipulated against resistance inside the microcatheter during use resulting in premature separation from the delivery wire.An assignable cause of procedural factors will be assigned to the event since this issue appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural and/or anatomical factors during use.
 
Event or Problem Description

Brand Name
TARGET HELICAL ULTRA 2MM X 2CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key10872031
Report Number3008881809-2020-00352
Device Sequence Number11486931
Product Code HCG
UDI-Device Identifier04546540675989
UDI-Public04546540675989
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/19/2023
Device Model NumberM0035432020
Device Catalogue NumberM0035432020
Device Lot Number22197110
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2020
Initial Date Received by Manufacturer 11/05/2020
Supplement Date Received by Manufacturer01/08/2021
Initial Report FDA Received Date11/19/2020
Supplement Report FDA Received Date01/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age48 YR